Sudden respiratory failure and eosinophilic pneumonia in patients treated with daptomycin: a report of five cases


KOMUR S. , ULU A. , KURTARAN B. , İNAL A. S. , KUŞCU F. , TEKİN D., ...Daha Fazla

CUKUROVA MEDICAL JOURNAL, cilt.41, ss.396-399, 2016 (ESCI İndekslerine Giren Dergi) identifier

  • Cilt numarası: 41 Konu: 2
  • Basım Tarihi: 2016
  • Doi Numarası: 10.17826/cutf.208261
  • Dergi Adı: CUKUROVA MEDICAL JOURNAL
  • Sayfa Sayıları: ss.396-399

Özet

Daptomycin is the first member of cyclic lipopeptides came into use in the treatment of resistant gram-positive infections. It is shown to be a good option in the treatment of serious infections caused by gram-positive bacteria. Eosinophilic pneumonia may occur rarely during the use of daptomycin. In this paper we described 5 cases of daptomycin-associated eosinophilic pneumonia. Sudden onset of respiratory failure with tachypnea, tachycardia was observed, peripheral eosinophilia was detected in one patient. The symptoms usually resolved with supportive treatment and after discontinuation of the drug, but steroid treatment and mechanical ventilation was required in some patients. Eosinophilic pneumonia in the sudden onset of respiratory failure should be kept in mind during daptomycin treatment.